MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 70% stenosed target lesion was located in the mildly tortuous and non-calcified upper arm arteriovenous fistula.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation at 12 atmospheres for 30 seconds, the balloon burst.The device was removed, and the procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient condition was normal.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang device was received for analysis.The device was received in two sections due to shaft break located 16mm proximal from the distal tip.The balloon section was attached to the part of shaft that was detached.A visual examination identified that part of the balloon was detached.A complete balloon circumferential tear was identified located approximately 10mm distal of the proximal balloon sleeve.The proximal section of balloon material was also torn longitudinally beginning approximately 8mm distal of the proximal balloon sleeve and extending approximately 25mm distally across the balloon material.This type of damage most probably occurred when the device was being withdrawn through the sheath prior to a balloon rupture.A visual examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device to have completely detached 16mm proximal from the distal tip.The shaft was also noted to be kinked and severely stretched.This type of damage is consistent with excessive tensile force being applied to the device.A visual examination found the proximal markerband to have completely detached from the device.The detached markerband was not returned for analysis.This concludes the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16588849
Report Number2124215-2023-13313
Device Sequence Number12194760
Product Code FGE
UDI-Device Identifier08714729794264
UDI-Public08714729794264
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0030700040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown